Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 4, NWS Kansas City, MO

April 11, 202214 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Apr 11, 2022, 3:00 PM CDT for 14 counties in Missouri; 7 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 3:00 PM CDT (20:00 UTC)
In effect from
Apr 12, 2022, 12:00 PM CDT
Expired
Apr 13, 2022, 1:00 AM CDT
In force
13 hr
Issued by
NWS Kansas City, MO
All 21 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS73 KEAX 112000
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
300 PM CDT Mon Apr 11 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
121100-
/O.NEW.KEAX.WI.Y.0004.220412T1700Z-220413T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
300 PM CDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45-50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From noon Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
901 
WWUS73 KEAX 120732
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
232 AM CDT Tue Apr 12 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
130000-
/O.CON.KEAX.WI.Y.0004.220412T1700Z-220413T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
232 AM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From noon today to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kurtz
606 
WWUS73 KEAX 122001
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
301 PM CDT Tue Apr 12 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
130600-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
301 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From noon today to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
708 
WWUS73 KEAX 122034
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
334 PM CDT Tue Apr 12 2022

MOZ053-130600-
/O.EXA.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/
Bates-
Including the cities of Butler, Adrian, and Rich Hill
334 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Bates County.

* WHEN...From noon today to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
130600-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
334 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From noon today to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
349 
WWUS73 KEAX 130555
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1255 AM CDT Wed Apr 13 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
053-130700-
/O.EXP.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill
1255 AM CDT Wed Apr 13 2022

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

South winds will remain breezy ahead of the line of thunderstorms
moving across the advisory area. 

$$

Kurtz

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 11, 12:23 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 11, 12:23 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1223 PM CDT Mon Apr 11 2022

.Discussion...
Issued at 229 AM CDT MON APR 11 2022

Key Messages...

- Strong to Severe thunderstorms are expected Tuesday Night into
  early Wednesday morning.

Detailed Discussion...

A narrow line of strong to severe convection blossomed late Sunday
night along the outstretched surface trough just south and southeast
of the forecast area. This activity has continued to slowly evolve
and move eastward along the Ozark Plateau this morning. Across
western Missouri and eastern Kansas, weak surface ridging has moved
in. This looks to be short-lived through daybreak, as a weak short
wave lifts off the western plains this morning. Ample moisture and
isentropic ascent accompanying this feature has already sparked
showers and light radar returns across western Kansas as of Midnight
to 1 AM. This activity will likely sweep eastward across the region,
bringing the potential for very light rain to the area through the
sunrise hours.

For the remainder of the day, cooler temperatures, highs in the 60s
are expected as the surface ridge slides east through the day and
the region remains on the north side of the elongated surface trough
from the Great Lakes to the ArkLaTex.

Overnight, boundary layer flow will shift more southeast and south
through early Tuesday morning. This is in response to the
strengthening surface low developing along the front range. Through
sunrise, mid-range solutions continue to develop some light precip
within the warm sector, well ahead of the actual front/low. The huge
caveat with this is the sizable capping inversion around 850 to
800mb. This EML will likely hamper any appreciable rain development.
Looking at forecast soundings, the more likely scenario is drizzle
and pockets of light rain given the low level moisture and saturated
low levels on forecast soundings. Additionally, will keep a mention
of thunder during this period, as elevated instability remains and
if any updraft can break through in the morning, it will have ample
MLCAPE to work with.

Tuesday Afternoon, as the low pushes east, the associated dry line
will continue to sharpen from east-central Kansas and southward,
cutting through central Oklahoma into western north Texas. As
mentioned in previous discussions and by SPC Outlooks, a rather
sizable Elevated Mixed Layer will likely inhibit convection through
much of the afternoon, but once updrafts begin to break through,
they will quickly tap into a sizable amount of instability, with
MLCAPE values 2500 to 3000 J/Kg. given deep layer shear orientation,
initial convection in central KS will be discrete. With 30 to 40 kts
of deep layer shear and 0-3km helicity values over 400 m^2/s^2, all
severe modes are on the table, with large damaging hail, damaging
winds, and the risk of tornadoes. The initiation and evolution of
this initial convection late in the afternoon across KS will have
direct influence on what can be expected later in the evening across
far eastern Kansas and western Missouri.

Initial indications are that convection in central Kansas will begin
to build upstream into a broken line of strong to severe storms as
the low level jet accelerates through 9 PM to Midnight. It is far to
early to rule out a few discrete storms may be possible in
northwestern MO and southern IA given the proximity to the low.
However, more than likely, a loosely organized line will start,
gaining better organization as it moves east with the push of the
surface front. Hail will be a concern early on with a transition to
more of a wind concern as the line organizes. Additionally, given
persistent 0-3km helicity around 300 to 400 m^2/s^2, the risk of a
QLCS spin up will need to be monitored closely through the overnight
hours as the line pushes east.

Night time storms, regardless of damaging winds or a quick tornado,
pose significant challenges to warning the public. Ensure you have
multiple ways to get warning information, specifically ones that
will wake you up, such as NOAA Weather Radio or Weather Apps; which
means keeping your phone ringer on Tuesday night.

Through Wednesday morning, anticipate most convection to have exited
across eastern Missouri, with lingering activity across the Lake of
the Ozarks region. This early morning convection may still pose a
risk of damaging winds and hail through the morning. Into the
afternoon, expect a  of convective development along the stalled
surface boundary as an open short wave traversing around the
larger 500mb trough lifts east and northeast off the central
plains midday Wednesday. This push will aid in continued
thunderstorm development, but also help clear storms from central
Missouri to the east through the afternoon and evening.

Beyond Wednesday, cooler, more seasonable temperatures will persist,
with highs in the 50s and 60s. Expect some passing showers on
Friday and light rain and isolated thunder chances on Saturday.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1223 PM CDT MON APR 11 2022

Quiet conditions are expected this afternoon through the
overnight hours. Tomorrow morning, a surface low will approach the
area, increasing cloud cover and wind speeds. Ceilings will drop
to MVFR and then IFR around/after sunrise. Winds become breezy and
eventually shift to the south. Gusts in the morning after sunrise
will get up around 25-30 kts. Some patchy drizzle is possible
with the increased low level moisture in the morning as well.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Kurtz
Aviation...Atkins
Hazardous weather outlook, Apr 11, 4:54 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
454 AM CDT Mon Apr 11 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
454 AM CDT Mon Apr 11 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered showers and isolated thunderstorms possible this morning.
 No severe weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 A line of strong to severe thunderstorms is expected to move into
 the region from the west Tuesday night, between 9 and midnight. The
 strongest storms within this line will be capable of damaging
 winds, large hail, and the potential for a few tornadoes. The
 severe risk will continue through the early Wednesday morning hours
 as the line moves east into central Missouri. The risk for hail and
 wind will carry through sunrise Wednesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.